Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 534, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 4, 2001, 6:42 PM CDT for Beckham County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 4, 2001, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beckham County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
310 WUUS54 KOUN 042345 SVROKC OKC009-050030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BECKHAM COUNTY IN WESTERN OKLAHOMA * UNTIL 730 PM CDT * AT 642 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES EAST OF SAYRE...MOVING WEST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE CARTER...ERICK...SAYRE AND SWEETWATER WIND GUSTS OVER 60 MPH AND HAIL UP TO THE SIZE OF DIMES IS LIKELY WITH THIS SEVERE THUNDERSTORM. ESTIMATED WINDS OF 60 MPH WERE REPORTED WITH THIS STORM AROUND CARTER. LAT...LON 3516 9948 3538 9948 3542 9997 3509 9998 SIX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:30 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 4, 3:30 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT TUE SEP 4 2001 SOME FLOODING CONTINUES ACROSS MAINLY SOUTHERN MARSHALL COUNTY THIS AFTERNOON. RADAR ESTIMATES OF 10-12 INCHES OF RAINFALL LOOK SOMEWHAT OVERDONE... BUT AT LEAST 6-8 INCHES LOCALLY SEEMS REASONABLE IN THAT AREA. THE REGION OF PERSISTENT HEAVY RAIN ACROSS SOUTH CENTRAL OKLAHOMA SHOWS SIGNS OF SHRINKING IN COVERAGE AND INTENSITY. SINCE FLOODING IS CONFINED TO MAINLY ONE COUNTY ATTM...AND CONSIDERING CURRENT RADAR TRENDS...WILL NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT FOR SOUTH CENTRAL COUNTIES. FEEL THAT THUNDERSTORMS THIS EVENING WILL BE MORE LIKELY NORTH AND WEST OF THE CURRENT SOUTH CENTRAL HEAVY RAIN AREA. UPPER LOW OVER NORTH TEXAS IS FORECAST TO CONTINUE SENDING WEAK SHORT WAVES NORTH AND NORTHWEST INTO OKLAHOMA/N TEXAS TONIGHT AND WEDNESDAY. A WEAK WARM ADVECTION REGIME IS ALSO FORECAST TO CONTINUE FOR THE NEXT 24 HOURS...GRADUALLY SHIFTING NORTH WITH TIME. THE ATMOSPHERE IS ALREADY VERY MOIST AND UNCAPPED AND FORECAST TO CONTINUE THAT WAY FOR AT LEAST ANOTHER 36 HOURS. MODELS SUGGEST THAT THE MOST LIKELY AREAS FOR PRECIP WILL BE ACROSS THE SOUTHERN 2/3 OF THE CWA FOR TONIGHT INTO WEDNESDAY MORNING AND WILL REFLECT THIS WITH THE POP FORECAST WHICH RANGES FROM 70S IN THE SOUTHEAST TO 30S IN THE NORTH. BY MIDDAY WEDNESDAY...A SIGNIFICANT SHORTWAVE PROGGED TO SWING INTO THE PACIFIC NORTHWEST WILL START TO OPEN UP THE MEADNERING UPPER LOW ACROSS TEXAS. THIS WILL ENHANCE PRECIP CHANCES ACROSS THE ENTIRE CWA WEDNESDAY AFTERNOON INTO THURSDAY. UPPER TROUGH WILL FINALLY LIFT OUT THURSDAY AND WILL GO WITH SLIGHT CHANCES THU MORNING IN THE WEST AND CHANCES ELSEWHERE INTO THE AFTERNOON. TEMPS SHOULD BE STATUS QUO FOR WED-THU WITH MOST HIGHS IN THE 80S. WILL KEEP THE BRIEF WARMUP AHEAD OF NEXT UPPER SYSTEM WITH TEMPS IN THE LOW TO MID 90S FRIDAY AFTERNOON. BIG CHANGE SHOWING UP IN THE MODELS STARTING LAST EVENING FOR THE MEDIUM RANGE /FRI-SUN PERIOD/ IS CONTINUED AGAIN WITH THIS MORNINGS RUNS. THE LATEST AVN SHOWS A SLOW MOVING UPPER LOW DRIFTING ACROSS THE S-C PLAINS FRI INTO SUNDAY. LATEST CANADIAN MODEL SUPPORTS THIS TREND AS WELL...AS DOES THE ETA OUT THROUGH THU NIGHT. WITH THIS NEW TREND IN MIND...AND CONTINUING FOR A COUPLE MODEL RUNS...WILL SHIFT THINKING A BIT ON NEXT SYSTEM. HAVE INTRODUCED LOW POPS IN THE WEST FOR FRIDAY AFTERNOON...AND HAVE NOW EXTENDED PRECIP CHANCES AND UPPED POPS AREAWIDE THROUGH SUNDAY. NEXT MON-TUE LOOK DRY WITH A WARMING TREND. THE WEEKEND UPPER SYSTEM IS FORECAST TO LIFT NORTHEAST OUT OF THE REGION BY SUNDAY NIGHT...WITH THE UPPER RIDGE REGAINING A FOOTHOLD BY MIDWEEK. FCSTID = 33/DLF OKC 68 88 68 90 / 50 40 40 40 HBR 67 88 68 92 / 50 40 40 20 SPS 69 88 69 92 / 50 40 40 20 GAG 66 88 67 92 / 30 40 40 20 PNC 68 88 68 90 / 30 40 40 40 DUA 70 88 70 90 / 70 40 40 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 4, 2:59 PM CDT, 3 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT TUE SEP 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM SHAY OK FLOODING
09/04/01 MARSHALL SHAY CUTTOFF RD CLOSED TO
HWY 377. RPTD BY COUNTY CREW
0245 PM ENOS OK FLOODING
09/04/01 MARSHALL SECTION LINE ROADS CLOSED
IN ENOS, WATER OVER ROADS.Local storm report, Sep 4, 5:40 PM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
540 PM CDT TUE SEP 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 4 WSW WEATHERFORD OK 65 MPH WIND GUST
09/04/01 CUSTER RECORDED BY MESONET.
KTLocal storm report, Sep 4, 6:36 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT TUE SEP 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM BUTLER OK 64 MPH WIND GUST
09/04/01 CUSTER REPORTED BY MESONET.
0625 PM 5 S CARTER OK 60 MPH WIND GUST
09/04/01 BECKHAM REPORTED BY PUBLIC.
BTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:25 AM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| Sep 4, 2:25 PM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| Sep 4, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| Sep 4, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.